Alert archive / Texas / Freeze Warnings in 2011

Freeze Warning 3, NWS Midland/Odessa, TX

October 28, 2011

NWS Midland/Odessa, TX issued this freeze warning at Oct 28, 2011, 2:38 PM CDT. It took effect at Oct 29, 2011, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 2:38 PM CDT (19:38 UTC)
In effect from
Oct 29, 2011, 2:00 AM CDT
Expired
Oct 29, 2011, 9:00 AM CDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WWUS74 KMAF 281939
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT FRI OCT 28 2011

TXZ080-291030-
/O.NEW.KMAF.FZ.W.0003.111029T0700Z-111029T1400Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
238 PM CDT FRI OCT 28 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY. 

* EVENT...LOW TEMPERATURES IN THE UPPER 20S.

* TIMING...FROM 2 AM CDT TO 9 AM CDT SATURDAY.

* IMPACTS...THOSE WITH SENSITIVE OUTDOOR PLANTS...AND AGRICULTURE
  INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS FROM FREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
032 
WWUS74 KMAF 290829
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CDT SAT OCT 29 2011

TXZ080-291400-
/O.CON.KMAF.FZ.W.0003.000000T0000Z-111029T1400Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
329 AM CDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* EVENT...LOW TEMPERATURES IN THE UPPER 20S.

* TIMING...UNTIL 9 AM CDT SATURDAY.

* IMPACTS...THOSE WITH SENSITIVE OUTDOOR PLANTS...AND 
  AGRICULTURE INTERESTS SHOULD TAKE ACTION TO PROTECT PLANTS 
  FROM FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:28 PM CDT, 10 minutes earlier.

Area forecast discussion, Oct 28, 2:28 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT FRI OCT 28 2011

.DISCUSSION...
NORTHWEST FLOW ALOFT PREVAILED OVER THE REGION TODAY...BUT ANY
WARMING FORTHCOMING FROM SUCH FLOW ALOFT IS BEING MITIGATED BY
RESIDUAL CLOUD COVER WHICH IS STILL COVERING LOCATIONS ALONG THE
PECOS RIVER...AND IN THE LEE OF THE HIGHER TERRAIN EARLY THIS
AFTERNOON...AND A CHILLY AUTUMN AIRMASS ENCOMPASSING THE AREA.  THE
SURFACE RIDGE WILL MOVE ONLY SLOWLY EAST THROUGH TONIGHT...BUT DO
EXPECT THE CLOUD COVER TO FULLY DISSIPATE BY SUNSET.  THINK LOW
CLOUDS AND FOG WILL REDEVELOP AFTER NIGHTFALL NEAR THE GUADALUPE
MOUNTAINS IN WEAK UPSLOPE FLOW REGIME...SO HAVE INCLUDED FOG FOR
THE PASS TONIGHT.  OVER THE REST OF THE FORECAST AREA...SKIES SHOULD
STAY MOSTLY CLEAR.  SINCE WINDS WILL BE LIGHT MOST LOCATIONS AGAIN
TONIGHT WE WILL SEE TEMPERATURES DROP OFF RAPIDLY AND HAVE GONE AT
OR BELOW THE COLDEST GUIDANCE VALUES FOR LOWS.  THINK THE MARFA
PLATEAU WILL BE THE COLD SPOT OVERNIGHT AS TEMPERATURES DROP INTO
THE UPPER 20S THERE.  HAVE ISSUED ANOTHER FREEZE WARNING FOR THE
MARFA PLATEAU FROM 29/07Z TO 29/14Z.

A SHORTWAVE TROUGH WILL TRANSLATE EASTWARD THROUGH THE CENTRAL
ROCKIES AND SOUTHERN PLAINS SATURDAY...WHICH WILL SPUR THE
DEVELOPMENT OF A SURFACE TROUGH IN THE LEE OF THE HIGHER TERRAIN
SATURDAY AFTERNOON WHILE THE SAID SURFACE RIDGE MOVES INEXORABLY
EASTWARD UNDER INCREASINGLY ZONAL FLOW ALOFT.  TEMPERATURES WILL
WARM...BUT STAY BELOW NORMAL LEVELS.  HAVE INCREASED TEMPERATURES
FURTHER SUNDAY...BUT HIGHS WILL BE TEMPERED TO THE NORTH OF
INTERSTATE 20 AS A WEAK COLD FRONT DROPS INTO THE REGION IN THE WAKE
OF AN ALBERTA CLIPPER TYPE UA TROUGH DEEPENING THROUGH THE UPPER
MIDWEST.  SOME ADJUSTMENTS MAY BE NEEDED TO HIGH TEMPERATURES SUNDAY
AFTERNOON...IF THE FRONT DOES NOT PUSH AS FAR SOUTH AS A PLETHORA OF
MODEL DATA INDICATES.  CHILLY TEMPERATURES MONDAY MORNING WILL BE
FOLLOWED BY A DEFINITE WARMING TREND MONDAY AFTERNOON AND TUESDAY AS
A POTENT UA TROUGH MOVES ASHORE MONDAY MORNING...THEN BEGINS TO
DEEPEN AS IT TRANSLATES THROUGH THE GREAT BASIN AND CENTRAL ROCKIES.
JUST HOW MUCH THIS NEXT UA TROUGH DEEPENS WILL DETERMINE IT/S
EASTWARD PROGRESS...AND THE ARRIVAL OF ANOTHER STRONG COLD FRONT.
MEDIUM RANGE MODELS STRUGGLED MIGHTILY WITH THE PRIOR SIMILAR
SYSTEM...AND IT APPEARS THE SAME WILL BE TRUE WITH THIS NEXT ONE.
FOR NOW...HAVE CHOSEN TO GO WITH A COMPROMISE THAT WILL BE CLOSER TO
THE SLOWER SOLUTION/S TIMING.  THIS CONSTITUTED WARMING TEMPERATURES
UP NEXT WEDNESDAY...BUT DROPPING LOWS AND HIGHS THEREAFTER.  ANY
PRECIPITATION CHANCES WILL DEPEND ON THE AMPLITUDE OF THE UA
TROUGH...AND SINCE THAT IS UNKNOWN ATTP...WILL LEAVE THE FORECAST
DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              35  68  43  72  /   0   0   0   0
CARLSBAD NM                32  72  39  74  /   0   0   0   0
DRYDEN TX                  41  71  44  78  /   0   0   0   0
FORT STOCKTON TX           40  73  47  75  /   0   0   0   0
GUADALUPE PASS TX          37  67  48  70  /   0   0   0   0
HOBBS NM                   32  68  37  68  /   0   0   0   0
MARFA TX                   26  68  33  75  /   0   0   0   0
MIDLAND INTL AIRPORT TX    32  68  41  72  /   0   0   0   0
ODESSA TX                  34  67  42  72  /   0   0   0   0
WINK TX                    33  72  41  76  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FREEZE WARNING FROM 2 AM TO 9 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES... MARFA PLATEAU.

&&

76/67
Hazardous weather outlook, Oct 28, 12:57 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1257 PM CDT FRI OCT 28 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-291800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1257 PM CDT FRI OCT 28 2011 /1157 AM MDT FRI OCT 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG ARE EXPECTED TO DEVELOP IN GUADALUPE PASS LATE TONIGHT.
VISIBILITIES COULD DROP BELOW ONE MILES AT TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

EARLY SATURDAY MORNING TEMPERATURES WILL DROP BELOW FREEZING
ACROSS THE MARFA PLATEAU. A FREEZE WARNING HAS BEEN ISSUED FOR
THIS AREA. AREAS OF FOG ARE EXPECTED TO CONTINUE IN GUADALUPE
PASS THROUGH SATURDAY MORNING...VISIBILITIES COULD DROP BELOW ONE
MILES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Freeze Warnings in Texas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.